MAUDE Adverse Event Report: CAREFUSION MINIBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MINIBORE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MP9251-C
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate.
 
Event or Problem Description
It was reported that the user noticed a maxplus extension set cracked at the male luer.The event occurred in the nicu.
 
Additional Manufacturer Narrative
The customer's report that the maxplus extension set cracked at the male luer was confirmed.Visual inspection of the set noted that a male luer tip was broken off.Closer inspection under magnification observed stress marks at the break site of the male luer tip.No tool marks were observed.Functional testing was deemed unnecessary due to the broken male luer tip and the obvious leak that would occur from the break.The root cause of the break is due to an outside force on the male luer tip as indicated by the observed stress marks at the break site.The root cause of the outside force could not be determined.
 
Event or Problem Description

Brand Name
MINIBORE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8764722
Report Number9616066-2019-01873
Device Sequence Number1680329
Product Code FPA
UDI-Device Identifier10885403237188
UDI-Public10885403237188
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP9251-C
Device Catalogue NumberMP9251-C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1